Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 20, 2000, 7:28 PM EDT for Coshocton County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 7:28 PM EDT (23:28 UTC)
- Expired
- Sep 20, 2000, 8:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 8:00 PM EDT | Thunderstorm Wind | Coshocton, OH | Thunderstorm winds downed a large tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 202329 SVRPIT OHC031-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 728 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COSHOCTON COUNTY IN OHIO * UNTIL 815 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF COSHOCTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER COSHOCTON AT 735 PM... OVER WEST LAFAYETTE AT 745 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:10 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 20, 4:10 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 410 PM EDT WED SEP 20 2000 DVLPNG STORMS ATTM NEAR SW CORNER CWA IN ASSN WITH SURGE OF MID 60S DWPNTS FROM KY AND WARM FRONT. MAIN FRONTAL SYSTEM WILL APPROACH CWA IN WRN SXNS TWD MIDNIGHT AND EWD ACROSS WRN PA/NW WVA EARLY MRNG. PWS WILL RISE TO 1.6/STRONG LLVL JET NR 65 KTS/850 DWPNTS NR 14C. LI REACH MINUS 4 SO EXPECT SQUALL LINE TO DVLP AHEAD OF FRONT AND PSBL CONVECTIVE WIND DAMAGE. HELICITY PROG VALUES TNGT 300-440 RANGE...GOOD VERTICAL WIND SHEAR. FOR TIME BEING HAVE ISSUED A WIND ADVISORY ENTIRE CWA FOR WINDS TO GUSTS AS HIGH AS 50 MPH ALONG WITH LOCALIZED HEAVY RAINS. FOR THRS WILL MAINTAIN CHC POPS N AND MOUNTAIN CNTYS AS STILL LOW LVL MOISTURE AVBL WITH CAA NW PA AND ORGRAPHIC E OF PIT. SFC HI BUILDS IN FOR LTE DAY THRS/FRI WITH ZONAL FLOW ALOFT. NEXT SYSTEM APPROACHES AREA SAT BUT MORE ACTIVE SYSTEM SUNDAY AND INSTABILITY PRECIP MON IN CAA. .PBZ... MD...WIND ADVISORY TIL 4AM THURSDAY MDZ001 OH...WIND ADVISORY TIL 4AM THURSDAY OHZ039>041-048>050-057>059-068-069 PA...WIND ADVISORY TIL 4AM THURSDAY PAZ007>009-013>016-020>023-029>032 WV...WIND ADVISORY TIL 4AM THURSD~AY WVZ001>004-012-021>023-041
In the hours before
Special weather statement, Sep 20, 4:10 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 410 PM EDT WED SEP 20 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-210209- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 420 PM EDT WED SEP 20 2000 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE AREA THIS EVENING AND OVERNIGHT... A STRONG COLD FRONT WILL QUICKLY MOVE TOWARD THE AREA TONIGHT. AHEAD OF THIS COLD FRONT SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING. THERE IS THE RISK FOR SOME THUNDERSTORMS TO REACH SEVERE LEVELS. THE MAIN THREAT WILL BE FOR STRONG WINDS IN EXCESS OF 50MPH AND LARGE HAIL. LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY. DURING THE EVENING HOURS THE THUNDERSTORM ACTIVITY WILL BE SCATTERED...HOWEVER AFTER SUNSET AND INTO THE EARLY MORNING HOURS OF THURSDAY THIS THUNDERSTORM ACTIVITY WILL LIKELY INCREASE AND COVER A LARGER PORTION OF THE AREA. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA OVERNIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:17 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.